MAUDE Adverse Event Report: MEDTECH SAS ROSA ONE BRAIN; COMPUTER-ASSISTED SURGICAL DEVICE

MEDTECH SAS ROSA ONE BRAIN; COMPUTER-ASSISTED SURGICAL DEVICE
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been evaluated yet for investigation purpose.Once the evaluation is performed and the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported after a seeg case, it was noticed all of the electrode placements were off a fair amount.Additionally, there were some registration errors during the case due to the fact that one of the fiducials was right on top of a trajectory, this lead to them deciding to utilize only 4 out of 5 bone fiducials for registration.The first bone fiducial registration they did got an rms of 1.00 as they did 4 out of 5 of the fiducials and then validated.The second time they did registration they deleted the fifth bone fiducial completely so registration utilized only 4 out 4 of the bone fiducials.It was noticed that these trajectories were still off by a good amount post-surgery.It was noticed that one of the fiducials had shifted after looking at the scan.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Preventive maintenance passed prior to case.No maintenance has been performed following the event.However, more than 10 other surgeries using bone fiducial registration were performed after the case and passed with no other similar event reported.A full analysis of the data logs has been performed and confirmed the reported event.Several facts/issues were identified, all likely contributing to the reported inaccuracy: patient head motions: at least one head motion was proven: the coordinates on which the robot was sent at the beginning of the operation and at the end are the same relative to the robot but are different relative to the patient.The definitive cause for the movement cannot be determined with the information available.Incorrect fiducial positioning: markers are all on the left side (so not distributed over the patient head).Additionally, all of them are close to in one sagittal plane.Moreover, several trajectories are on the far-left side and no fiducials are close to this area of interest.Not enough bone fiducials: there were only 4 fiducials used during this surgery.Incorrect verification: the user skipped the verification steps required by rosanna.The serial number of this device was reviewed for any deviations and/or anomalies in the servicing/maintenance process that may have contributed to this reported event.No deviations or anomalies were discovered.Based on the investigation performed, the technical root cause of the patient head shift(s) cannot be determined with the available information.The root cause of the bone fiducial and verification issues is related to user error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ROSA ONE BRAIN
Common Device Name
COMPUTER-ASSISTED SURGICAL DEVICE
Manufacturer (Section D)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR  34130
Manufacturer (Section G)
MEDTECH SAS
432 rue du rajol
mauguio, languedoc-roussillon 34130
FR   34130
Manufacturer Contact
jay sharma
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key16584229
Report Number3009185973-2023-00009
Device Sequence Number14626322
Product Code HAW
UDI-Device Identifier03760244032492
UDI-Public(01)03760244032492(11)160517
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200511
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberROSAS00203
Device Lot Number3.1.6.90
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown